Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 303, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 22, 2015, 5:52 PM EDT for 4 counties in Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2015, 5:52 PM EDT (21:52 UTC)
- Expired
- Jul 22, 2015, 6:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Pickens County, GA
The radar
The Atlanta radar (KFFC), 152 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 5:55 PM EDT | TSTM WND DMG | Ellijay, GA | SEVERAL TREES WERE BLOWN DOWN IN GILMER COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
844
WUUS52 KFFC 222152
SVRFFC
GAC085-111-123-227-222230-
/O.NEW.KFFC.SV.W.0303.150722T2152Z-150722T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT WED JUL 22 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PICKENS COUNTY IN NORTH CENTRAL GEORGIA...
NORTHWESTERN DAWSON COUNTY IN NORTH CENTRAL GEORGIA...
GILMER COUNTY IN NORTH CENTRAL GEORGIA...
SOUTHEASTERN FANNIN COUNTY IN NORTH CENTRAL GEORGIA...
* UNTIL 630 PM EDT
* AT 552 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM 6
MILES WEST OF BLUE RIDGE TO NEAR ELLIJAY TO NEAR EAST ELLIJAY...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JASPER...ELLIJAY...BLUE RIDGE...EAST ELLIJAY...AMICALOLA FALLS
STATE PARK...LAKE TAMARACK...PISGAH...STOVER CREEK SHELTER...ROY...
MARBLEHILL...TALONA...DIAL...CARTECAY...BLACK GAP SHELTER...LEN
FOOTE HIKE INN...SEQUOYAH LAKE...MARGRET...FAUSETT LAKE...HURST AND
CHERRY LOG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3484 8415 3480 8413 3480 8409 3473 8409
3460 8419 3453 8418 3440 8435 3460 8454
3475 8448 3487 8447
TIME...MOT...LOC 2152Z 289DEG 28KT 3484 8444 3473 8441 3464 8446
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
152
WWUS52 KFFC 222221
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
621 PM EDT WED JUL 22 2015
GAC085-111-123-227-222230-
/O.EXP.KFFC.SV.W.0303.000000T0000Z-150722T2230Z/
PICKENS GA-DAWSON GA-GILMER GA-FANNIN GA-
621 PM EDT WED JUL 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PICKENS...NORTHWESTERN
DAWSON...GILMER AND SOUTHEASTERN FANNIN COUNTIES WILL EXPIRE AT 630
PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE STILL POSSIBLE
WITH THESE STORMS.
LAT...LON 3484 8415 3480 8413 3480 8409 3473 8409
3460 8419 3453 8418 3440 8435 3460 8454
3475 8448 3487 8447
TIME...MOT...LOC 2217Z 289DEG 28KT 3484 8444 3473 8441 3464 8446
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:57 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 22, 2:57 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 257 PM EDT WED JUL 22 2015 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... SHORT TERM /TODAY THROUGH THURSDAY/... CURRENT RADAR LOOP SHOWS SHOWERS WITH SOME ISOLATED THUNDERSTORMS MOVING INTO NW GA. WEAK WEST TO NORTHWEST FLOW IS STILL EXPECTED TO BECOME A LITTLE MORE ACTIVE OVER THE NEXT 24 HOURS. EXCEPTING TO SEE MORE AREAL COVERAGE TODAY THAN YESTERDAY WITH THE PRECIPITATION BUT THURSDAY APPEARS TO BE OUR MOT ACTIVE DAY. DEEPER MOISTURE OVER TN WILL CONTINUE TO SINK SOUTH INTO GA THROUGH THU AFTERNOON BRINGING A STRONGER SHORT WAVE AND LIKELY POPS TO THE STATE. ALSO EXPECTING INCREASED INSTABILITY SO THE MARGINAL RISK AREA SPC HAS OVER ALMOST THE ENTIRE STATE FOR DAY 2 STILL LOOKS GOOD. PERSISTENCE ON TEMPS ACROSS CENTRAL GA LOOKS GOOD WITH SLIGHTLY COOLER TEMPS ACROSS NORTH GA. COOLER TEMPS CWA WIDE ON THURSDAY DUE TO ADDITIONAL CLOUDS AND PRECIP. 01 .LONG TERM /FRIDAY THROUGH WEDNESDAY/... NOT MANY CHANGES TO THE PREVIOUS LONG TERM FORECAST. FOR FRIDAY...LARGE SCALE SYNOPTIC PATTERN WILL BE DOMINATED BY BROAD MID-LEVEL RIDGING OVER THE SOUTHERN PLAINS...SUPPORTING NORTHWEST FLOW ALOFT ACROSS THE SOUTHEAST US. A WEAK DISTURBANCE WITHIN THIS FLOW WILL INTERACT WITH A NEARLY STATIONARY SURFACE BOUNDARY TO PROVIDE A FOCUS FOR CONVECTIVE DEVELOPMENT...PARTICULARLY ACROSS THE CENTRAL PORTION OF THE CWA DURING THE AFTERNOON. MEANWHILE...DRIER AIR WILL BEGIN TO FILTER INTO THE NORTHERN PORTION OF THE CWA. SATURDAY AND SUNDAY...RELATIVELY TRANQUIL WEATHER EXPECTED AS SURFACE HIGH PRESSURE RIDGES DOWN THE SPINE OF THE APPALACHIANS AND H5 RIDGE BEGINS TO BUILD SLIGHTLY EAST OVER THE SOUTHEAST. RELATIVELY DRIER AIR /PW VALUES 1-1.50INCHES/ SHOULD SUPPRESS WIDESPREAD CONVECTION...BUT CANNOT RULE OF A FEW DIURNALLY ENHANCED THUNDERSTORMS WITH THE CONTINUED WARM TEMPERATURES. MONDAY THROUGH WEDNESDAY...EXPECT A GRADUAL INCREASE IN MOISTURE DURING THIS PERIOD. POTENT TROUGH MOVING ACROSS NORTHERN ROCKIES WILL FLATTEN THE PERSISTENT H5 RIDGE AND GENERATE MINOR PERTURBATIONS IN THE MID LEVEL FLOW PATTERN. GFS AND ECMWF BOTH INDICATE RIDGE WILL SUPPRESS WIDESPREAD PRECIPITATION FOR THE MOST PART MONDAY AND TUESDAY...BUT DO EXPECT THESE DISTURBANCES TO AFFECT THE AREA BY MID WEEK. THEREFORE...EXPECT POPS TO INCREASE BY WEDNESDAY. WILL ALSO CONTINUE TO MONITOR THE POTENTIAL FOR A PSUEDO-TROPICAL DISTURBANCE DEVELOPING OFF THE EAST COAST OF FLORIDA AT THE END OF THE PERIOD...AS INDICATED BY THE ECMWF. KOVACIK && .AVIATION... 18Z UPDATE... NO MAJOR CHANGES TO THE FORECAST. VFR CONDITIONS WILL CONTINUE EXCEPT IN AND AROUND CONVECTIVE DEVELOPMENT THIS AFTERNOON AND THU AFTERNOON. WINDS EXPECTED TO STAY OUT OF THE NW AT 10KT OR LESS. NO RESTRICTIONS TO VSBYS EXCEPT IN AND AROUND TSRA ACTIVITY. //ATL CONFIDENCE... 18Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 92 73 91 / 40 50 40 40 ATLANTA 75 89 73 91 / 40 50 40 50 BLAIRSVILLE 69 85 66 86 / 50 60 40 30 CARTERSVILLE 74 87 73 92 / 50 60 40 30 COLUMBUS 77 93 75 93 / 40 50 50 50 GAINESVILLE 72 90 72 90 / 40 60 40 30 MACON 75 94 75 94 / 40 50 50 50 ROME 73 89 72 92 / 50 60 40 30 PEACHTREE CITY 73 90 73 92 / 40 50 40 50 VIDALIA 77 95 76 94 / 40 50 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HARRIS... HOUSTON...JEFFERSON...JOHNSON...JONES...LAURENS...MACON... MARION...MONROE...MONTGOMERY...MUSCOGEE...PEACH...PULASKI... SCHLEY...STEWART...SUMTER...TALBOT...TAYLOR...TELFAIR...TOOMBS... TREUTLEN...TWIGGS...UPSON...WARREN...WASHINGTON...WEBSTER... WHEELER...WILCOX...WILKINSON. && SHORT TERM...01 LONG TERM....KOVACIK AVIATION...01
Hazardous weather outlook, Jul 22, 11:54 AM EDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1154 AM EDT WED JUL 22 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1154 AM EDT WED JUL 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... HEAT ADVISORY IN EFFECT FOR MUCH OF CENTRAL GEORGIA THIS AFTERNOON INTO EARLY EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. WEATHER HAZARDS EXPECTED... MAX HEAT INDICES OF 103 TO 109 CAN BE EXPECTED. REFER TO THE HEAT ADVISORY /ATLNPWFFC/ FOR MORE INFORMATION. GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL...CAN BE EXPECTED WITH ANY STRONG THUNDERSTORMS. ISOLATED STORMS COULD BE SEVERE AND PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... HEAT INDICES AROUND 105 WILL BE POSSIBLE OVER PORTIONS OF CENTRAL GEORGIA ON THURSDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH TUESDAY... MAINLY DURING THE AFTERNOON AND EVENING HOURS. STRONG GUSTY WINDS... FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 22, 4:15 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT WED JUL 22 2015
GAZ019-020-222045-
BARTOW GA-FLOYD GA-
415 PM EDT WED JUL 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARTOW AND
SOUTHEASTERN FLOYD COUNTIES UNTIL 445 PM EDT...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF SHANNON...OR 4 MILES
NORTH OF DOWNTOWN ROME...MOVING SOUTHEAST AT 25 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...KINGSTON...SHANNON AND PINSON.
LAT...LON 3429 8522 3439 8514 3432 8489 3420 8489
3411 8502
TIME...MOT...LOC 2015Z 296DEG 20KT 3431 8514Special weather statement, Jul 22, 4:40 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT WED JUL 22 2015
GAZ032-222115-
COBB GA-
440 PM EDT WED JUL 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR COBB COUNTY UNTIL 515 PM EDT...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTH OF POWDER SPRINGS...OR 5
MILES WEST OF MARIETTA...MOVING SOUTHEAST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARIETTA...SMYRNA...KENNESAW...FAIR OAKS...DOBBINS AIR RESERVE
BASE...WHITE WATER PARK...DUE WEST...JIM R MILLER PARK...LOST
MOUNTAIN PARK...MABLETON AND VININGS.
LAT...LON 3392 8471 3400 8465 3395 8445 3387 8447
3380 8455
TIME...MOT...LOC 2039Z 295DEG 11KT 3393 8466Special weather statement, Jul 22, 4:45 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT WED JUL 22 2015
GAZ003-004-222115-
CATOOSA GA-WHITFIELD GA-
445 PM EDT WED JUL 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CATOOSA AND
NORTHEASTERN WHITFIELD COUNTIES UNTIL 515 PM EDT...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COHUTTA...OR 8 MILES NORTHEAST OF
RINGGOLD...MOVING EAST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...NICKEL SIZED HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALTON...RINGGOLD...VARNELL...TUNNEL HILL...COHUTTA...DAWNVILLE...
BEAVERDALE...RED CLAY S.P. AND APISON.
LAT...LON 3499 8481 3497 8481 3492 8484 3490 8483
3489 8483 3487 8482 3486 8484 3484 8485
3483 8485 3481 8486 3480 8484 3478 8487
3485 8513 3499 8509
TIME...MOT...LOC 2045Z 274DEG 14KT 3499 8498Special weather statement, Jul 22, 5:07 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT WED JUL 22 2015
GAZ005-222145-
MURRAY GA-
507 PM EDT WED JUL 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MURRAY COUNTY UNTIL
545 PM EDT...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES SOUTH OF WILDWOOD
LAKE TO NEAR ETON...AND MOVING EAST AT 25 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CHATSWORTH...ETON...CRANDALL...CISCO...TENNGA...FORT MOUNTAIN STATE
PARK...CONASAUGA LAKE...GREGORY AND SUMAC.
LAT...LON 3486 8462 3479 8461 3478 8464 3474 8465
3479 8485 3480 8484 3481 8486 3486 8484
3487 8482 3489 8483 3490 8483 3492 8484
3497 8481 3499 8481 3499 8462
TIME...MOT...LOC 2107Z 271DEG 21KT 3500 8482 3482 8487Special weather statement, Jul 22, 5:31 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT WED JUL 22 2015
GAZ104-106-108-222200-
SUMTER GA-CRISP GA-WILCOX GA-
531 PM EDT WED JUL 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SUMTER...CRISP AND
SOUTHWESTERN WILCOX COUNTIES UNTIL 600 PM EDT...
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 7 MILES EAST OF DESOTO TO
7 MILES SOUTHWEST OF PITTS...AND MOVING SOUTHEAST AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CORDELE...ARABI...COBB...LAMAR...GEORGIA VETERANS MEMORIAL ST PK...
DOUBLE RUN...HATLEY...WENONA...EAST CRISP AND RAINES.
LAT...LON 3190 8393 3191 8392 3191 8396 3201 8411
3211 8402 3209 8398 3205 8398 3203 8396
3203 8382 3185 8337 3185 8361 3180 8361
3180 8378
TIME...MOT...LOC 2130Z 295DEG 9KT 3199 8394 3186 8361Special weather statement, Jul 22, 5:41 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT WED JUL 22 2015
GAZ005-007-012-013-020-222215-
GILMER GA-MURRAY GA-GORDON GA-PICKENS GA-BARTOW GA-
541 PM EDT WED JUL 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER...SOUTHERN
MURRAY...GORDON...NORTHWESTERN PICKENS AND NORTHEASTERN BARTOW
COUNTIES UNTIL 615 PM EDT...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 8 MILES SOUTHEAST OF
CHATSWORTH TO 7 MILES WEST OF CALHOUN...AND MOVING SOUTHEAST AT 30
MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CALHOUN...JASPER...ADAIRSVILLE...RESACA...TALKING ROCK...FAIRMOUNT...
RANGER...REDBUD...SUGAR VALLEY...ROUNDTOP...OOSTANAULA...
NICKELSVILLE...RAMHURST...HINTON...TALONA...BLAINE...CARTERS...
FOLSOM...SONORAVILLE AND OAKMAN.
LAT...LON 3460 8443 3448 8444 3434 8487 3447 8509
3454 8509 3454 8506 3458 8506 3462 8496
3462 8493 3463 8492 3471 8471
TIME...MOT...LOC 2141Z 315DEG 24KT 3466 8470 3452 8509The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:24 PM EDT | Special Weather Statement | FFC | Meriwether | 36 min |
| Jul 21, 8:36 PM EDT | Special Weather Statement | FFC | Clayton, Fayette, Spalding | 24 min |
| Jul 21, 8:55 PM EDT | Special Weather Statement | FFC | Harris | 35 min |
| Jul 21, 8:59 PM EDT | Special Weather Statement | FFC | Spalding | 31 min |
| Jul 21, 9:19 PM EDT | Special Weather Statement | FFC | Heard | 26 min |
| Jul 21, 9:29 PM EDT | Special Weather Statement | FFC | Talbot | 31 min |
| Jul 21, 9:43 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Jul 21, 9:59 PM EDT | Special Weather Statement | FFC | Talbot | 31 min |
| Jul 22, 4:02 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 34 more | 16 hr |
| Jul 22, 3:45 PM EDT | Special Weather Statement | FFC | Dade | 30 min |
| Jul 22, 4:13 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 32 min |
| Jul 22, 4:15 PM EDT | Special Weather Statement | FFC | Floyd | 30 min |
| Jul 22, 4:40 PM EDT | Special Weather Statement | FFC | Cobb | 35 min |
| Jul 22, 4:45 PM EDT | Special Weather Statement | FFC | Whitfield | 30 min |
| Jul 22, 5:07 PM EDT | Special Weather Statement | FFC | Murray | 38 min |
| Jul 22, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray | 44 min |
| Jul 22, 5:31 PM EDT | Special Weather Statement | FFC | Crisp | 29 min |
| Jul 22, 5:41 PM EDT | Special Weather Statement | FFC | Gordon | 34 min |
| Jul 22, 6:13 PM EDT | Special Weather Statement | FFC | Pickens | 32 min |
| Jul 22, 6:17 PM EDT | Special Weather Statement | FFC | Harris, Troup | 28 min |
| Jul 22, 6:32 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Jul 22, 6:47 PM EDT | Special Weather Statement | FFC | Harris | 28 min |
| Jul 22, 6:59 PM EDT | Special Weather Statement | FFC | Clayton | 31 min |
| Jul 22, 7:25 PM EDT | Special Weather Statement | FFC | Talbot | 35 min |
| Jul 22, 7:32 PM EDT | Special Weather Statement | FFC | Clayton | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.